Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What causes muscle spasms,numbness of arms and feet and headache after an accident? Brain tumor?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Excellent
Answered by

Neurologist
Practicing since : 1994
Answered : 4376 Questions
Question
hello. a few weeks ago I got into a minor car accident on ice. a few days later.I started having muscle spasms and feelings of my arms and feet falling asleep. I saw a chiro who discovered my scoliosis and adjusted me. u also saw a gp.who thought I hd anxiety and prescribed xanax. the tingling and numbness I. my extremities stopped but I began having pressure on the bridge of my nose. I was given a z pack. it worked but once it was over I started to have the pressure again with intermittent pain in my temples and the back top of.my head tnat would only last for a few munutes and I have had this for two weeks.I have also seen a psychologist who also thinks this is anxiety related. anyway, my headache has started to diminish in intensity and is barely there when I lay down but I have started having tingling in my feet and fingers. my left foot sometimes feels like its on the verge of falling asleep. I had blood.work.done which came.back normal. I am worried fhis is something aerious such as a beai. tumor. I would really appreciate your input. thanks.
Posted Wed, 8 Jan 2014 in Brain and Spine
 
 
Answered by Dr. Sudhir Kumar 4 hours later
Brief Answer: The chance of brain tumor is almost nil. Detailed Answer: Hi, Thank you for posting your query. I have noted your symptoms and the treatment given so far. It is unfortunate that your symptoms are persisting even after a few weeks of the car accident. However, I would like to reassure you that based on these symptoms, the chance of these being due to brain tumor is very low. The more likely causes could be spinal cord injury and mild concussion of the brain. The diagnosis can be confirmed by doing brain and spine mRI. There are good medications such as pregabalin and gabapentin, which can provide symptomatic relief. I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information. Wishing you good health, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, India Click on this link to ask me a DIRECT QUERY: http://bit.ly/Dr-Sudhir-kumar My BLOG: http://bestneurodoctor.blogspot.in
Above answer was peer-reviewed by
 
Follow-up: What causes muscle spasms,numbness of arms and feet and headache after an accident? Brain tumor? 10 minutes later
I forgot to mention that my hands and feet occassionally ache...mostly on my left side. Ialso want to mention tjat my chiro took.x rays of my spine...wouldnt he have seen any abnormalities or anything on there?
 
 
Answered by Dr. Sudhir Kumar 3 minutes later
Brief Answer: Thank you for getting back. Detailed Answer: Ache in hands and feet could be related to spine problem. X-rays of the spine would only show the bone problem, such as fracture, scoliosis, etc. It does not give information about the nerves, spinal cord or the disc. Yes, it would be useful to see the x-ray report. Please upload it. Best wishes, Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions